Format

Send to

Choose Destination
Acta Med Iran. 2012;50(8):568-71.

Severe hypoglycemia following acute aluminum phosphide (rice tablet) poisoning; a case report and review of the literature.

Author information

1
Department of Clinical Toxicology and Forensic Medicine, Birjand University of Medical Sciences, Birjand, Iran.

Abstract

Aluminum phosphide (AlP) as 3 g tablet is widely used in Iran to protect stored food grains from pests. Hyperglycemia following its ingestion has been already reported in the recent years but severe hypoglycemia is uncommon. Here, we report a 19 year old male who attempted suicide with one tablet of AlP and demonstrated severe hypoglycemia. Despite restoration of blood glucose concentration to normal, he failed to respond to supportive treatment and died. The possible mechanisms leading to severe hypoglycemia are discussed. Though severe hypoglycemia is rare following AlP poisoning, physicians managing such patients should be aware of it.

PMID:
23109032
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Tehran University of Medical Sciences, The Center for Electronic Resources Provision & Journals Development
Loading ...
Support Center